Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 82, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 24, 2011, 3:53 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Oct 24, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 3:53 AM MDT (09:53 UTC)
- In effect from
- Oct 24, 2011, 12:00 PM MDT
- Expired
- Oct 24, 2011, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3492 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WWUS85 KABQ 240953 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 353 AM MDT MON OCT 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM TODAY FOR THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 DUE TO STRONG WINDS AND LOW HUMIDITIES... .DEEPENING SURFACE LOW PRESSURE COMBINED WITH INCREASING WESTERLY WINDS ALOFT AND WELL ABOVE NORMAL HIGH TEMPERATURES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE NORTHEAST PLAINS...AND ACROSS PORTIONS THE NORTHEAST HIGHLANDS MAINLY ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EARLY THIS EVENING. NMZ103-104-242130- /O.NEW.KABQ.FW.W.0082.111024T1800Z-111025T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 353 AM MDT MON OCT 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHEAST PLAINS AND THE NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 FROM NOON TO 7 PM. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 OR 40 MPH. WINDS SHOULD BEGIN TO DIMINISH EARLY IN THE EVENING. * RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
517 WWUS85 KABQ 242120 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT MON OCT 24 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM TODAY FOR THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 DUE TO STRONG WINDS AND LOW HUMIDITIES... .DEEPENING SURFACE LOW PRESSURE COMBINED WITH FAIRLY STRONG WINDS ALOFT AND WELL ABOVE NORMAL HIGH TEMPERATURES WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS OVER SCATTERED LOCALES ACROSS THE NORTHEAST PLAINS AND PORTIONS THE NORTHEAST HIGHLANDS MAINLY ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR THROUGH EARLY THIS EVENING. NMZ103-104-250100- /O.CON.KABQ.FW.W.0082.000000T0000Z-111025T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 320 PM MDT MON OCT 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTHEAST PLAINS AND THE NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 THROUGH 7 PM. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 OR 40 MPH. WINDS SHOULD BEGIN TO DIMINISH EARLY TO MID EVENING. * RELATIVE HUMIDITY...MINIMUMS OF 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 24, 3:33 AM MDT, 20 minutes earlier.
Area forecast discussion, Oct 24, 3:33 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MDT MON OCT 24 2011 .DISCUSSION... ...COLDER AIR ON THE WAY AND POTENTIAL SNOW FOR THE NORTH AND EAST... WARM AND DRY CONDITIONS PREVAILING OVER THE REGION THROUGH TUESDAY WILL GIVE FOLKS A COUPLE MORE DAYS TO PREPARE FOR COLDER WEATHER AND SOME SNOW OVER THE NORTH AND EAST. PROTECT OUTDOOR PLUMBING AND SWAMP COOLERS...WINTERIZE YOUR VEHICLE...AND REVIEW WINTER WEATHER PREPAREDNESS. STRONG HIGH PRESSURE OVER THE AREA TODAY WILL SLIDE EAST AHEAD OF A DEVELOPING TROUGH ALONG THE WEST COAST. A SURFACE LEE TROUGH OVER THE EASTERN PLAINS WILL STRENGTHEN ALLOWING FOR BREEZY CONDITIONS WITH NEAR RECORD HIGHS...AND HIGH FIRE DANGER. MEANWHILE...THE LATEST WATER VAPOR LOOP WITH SUPPORT FROM UPPER LEVEL ACARS WIND DATA SHOWS A COMPLEX PATTERN OVER THE EASTERN PAC AND WESTERN CONUS. A JET AXIS SLIDING EAST TOWARD THE BAJA WILL PUSH INTO NM LATE TONIGHT THROUGH TUESDAY WHILE A MODEST MOISTURE PLUME ADVECTS NORTH INTO WESTERN NM OUT OF OLD MEXICO. MODELS ARE NARROWING IN ON BETTER PRECIP CHANCES OVER WESTERN NM TONIGHT THROUGH TUESDAY NIGHT IN ASSCN WITH THIS FIRST SHOT OF ENERGY AND MOISTURE OVER THE AREA. THE BEST PRECIP AMOUNTS ALTHOUGH LIGHT WILL COME TUESDAY/EARLY WEDNESDAY AS SOME WEAK ISENTROPIC LIFT TAKES SHAPE OVER THE NW PLATEAU. CONFIDENCE ON THE DEVELOPING STORM SYSTEM WEDNESDAY INTO THURSDAY REMAINS RATHER LOW AS MEDIUM RANGE GUIDANCE AND ENSEMBLES CONTINUE TO WAFFLE AROUND WITH THE PLACEMENT AND TIMING OF SEVERAL JET FEATURES. A JET AXIS CURRENTLY OVER THE NORTHERN PLAINS WILL SAG SOUTH AND COUPLE WITH THE JET SLIDING EAST INTO NM TONIGHT. THIS WILL STRENGTHEN THE SFC LOW OVER THE CENTRAL PLAINS TUESDAY AND FORCE STRONG SHALLOW COLD ADVECTION SOUTH ALONG THE FRONT RANGE. UPSLOPE FLOW ON THE GFS/NAM/EURO IS WEAKER WITH A MORE NORTHERLY COMPONENT NOW. THE MAIN UNCERTAINTY HOWEVER LIES WITH A KEY JET AXIS CURRENTLY OVER THE GULF OF ALASKA AND HOW STRONGLY IT CAN PUSH SOUTHEAST INTO THE GREAT BASIN WEDNESDAY. THE CANADIAN AND EURO ARE STRONGER DEVELOPING A CUT OFF LOW WHILE THE GFS IS WEAKER AND THE NAM SHOWS JUST A FAST MOVING SHORT WAVE. FOR THIS PACKAGE WE HAVE ESSENTIALLY BLENDED THE GFS/EURO WHICH HAS CONTINUED TO BACK OFF ON AMOUNT OF UPSLOPE AND QPF THROUGH THURSDAY. LOWERED POPS BACK BLW DEFINITE FOR THE NORTHERN MTS AND NE HIGHLANDS. CURRENTLY THERE IS NOT ENOUGH CONFIDENCE TO ISSUE A WINTER STORM WATCH FOR THESE AREAS HOWEVER POTENTIAL FOR ADVISORY ACCUMS IS HIGH. WILL CONTINUE THE SPS AND AWAIT FOR STRONGER CONSENSUS WITHIN MODELS. GUYER && .AVIATION... UPPER WINDS TO BECOME WLY NEXT 24 HOURS WITH SFC LEE TROUGH IN PLACE. THIS WILL ALLOW FOR SWLY SFC WIND GUSTS AROUND 30 TO 35KT OVER NE NM THIS AFTERNOON. IN ADDITION...MID LEVEL MOISTURE TO INCREASE OVER SW/WEST CENTRAL NM WHICH COULD LEAD TO ISOLD TO WDLY SCT HIGH BASED -SHRA SFC WND GUSTS 35KT...MAINLY AFTER 00Z. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... DEVELOPING WESTERLY WINDS ALOFT COUPLED WITH DEEPENING SURFACE LEE TROUGH TO CHARACTERIZE TODAYS FORECAST. A SWATH OF MIN RH BELOW 15 PERCENT IS EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. COMBINED WITH ABOVE AVERAGE WARMTH AND HIGH FIRE DANGER...HAVE GONE AHEAD WITH A RED FLAG WARNING FOR ZONES 103 AND 104 STARTING AT NOON. ANTICIPATE MAINLY THE EASTERN PORTION OF ZONE 103 FROM INTERSTATE 25 EASTWARD WILL BE IMPACTED. OTHERWISE...SOME MID LEVEL MOISTURE TO SNEAK INTO SOUTHWEST NEW MEXICO TODAY...AND SPREAD INTO WEST CENTRAL/NORTHWEST TONIGHT. THIS MAY RESULT IN SOME HIGH BASED SHOWERS WITH LITTLE TO NO MEASURABLE RAIN...BUT WITH GUSTY WINDS. INSTABILITY INCREASES TUESDAY OVER THE NORTHWEST QUARTER OF THE STATE AND COUPLED WITH THE MID LEVEL MOISTURE...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS INCREASES IN THAT PART OF THE STATE. ELSEWHERE OVER THE HIGHER TERRAIN...THERE IS A SLIGHT CHANCE FOR HIGH BASED SHOWERS. DAYTIME TEMPERATURES TODAY THROUGH TUESDAY WILL CONTINUE TO BE WELL ABOVE AVERAGE...BUT WITH GOOD OVERNIGHT RH RECOVERIES AND GOOD TO EXCELLENT VENTILATION. POTENTIAL FOR CRITICAL CONDITIONS APPEARS TO BE DIMINISHED ON TUESDAY AS STRONGER WINDS ALOFT SAG SOUTH OF THE INTERSTATE 40 CORRIDOR AND A WEAK NLY WIND SHIFT ENTERS THE NORTHEAST PLAINS. A STORM SYSTEM IS STILL EXPECTED TO IMPACT NORTHERN AND EASTERN NEW MEXICO WEDNESDAY INTO THURSDAY. MODELS STILL NOT IN VERY GOOD AGREEMENT ON THE EVOLUTION OF THE UPPER SYSTEM AND IT/S TRACK THROUGH THE STATE. THE BEST CHANCES FOR PRECIPITATION APPEAR RIGHT NOW TO BE FOCUSED OVER THE NORTHERN HIGH TERRAIN AND THE NORTHEAST HIGHLANDS WHERE ACCUMULATING SNOW IS ANTICIPATED. THE MORE WIDESPREAD IMPACTS REMAIN THE SIGNIFICANTLY COLDER AIR AND GUSTY NORTHERLY WINDS WHICH ARE EXPECTED TO INVADE THE REGION. THEREAFTER EXTENDED GUIDANCE SHOWS A SOME RIDGING DEVELOPING BEHIND THIS SYSTEM WITH DRYING CONDITIONS AND TEMPS WARMING TO...OR AT LEAST CLOSER TO...NORMAL BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 74 44 66 41 / 0 20 20 30 DULCE........................... 73 32 62 34 / 0 20 20 30 CUBA............................ 74 39 60 40 / 0 10 20 20 GALLUP.......................... 73 39 64 39 / 0 20 20 20 EL MORRO........................ 70 38 61 37 / 5 20 20 20 GRANTS.......................... 73 42 65 42 / 0 10 10 10 QUEMADO......................... 73 42 67 41 / 0 10 10 10 GLENWOOD........................ 81 44 76 45 / 0 10 10 5 CHAMA........................... 65 35 56 39 / 0 20 30 30 LOS ALAMOS...................... 68 49 60 46 / 0 5 5 10 PECOS........................... 68 44 61 41 / 0 0 5 5 CERRO/QUESTA.................... 67 35 58 39 / 0 5 5 20 RED RIVER....................... 62 30 54 31 / 0 5 10 30 ANGEL FIRE...................... 68 29 57 31 / 0 5 10 20 TAOS............................ 72 34 61 38 / 0 5 5 10 MORA............................ 70 39 62 40 / 0 0 5 5 ESPANOLA........................ 75 35 68 36 / 0 0 5 5 SANTA FE........................ 71 45 63 41 / 0 5 5 5 SANTA FE AIRPORT................ 73 45 66 43 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 74 50 67 46 / 0 5 5 5 ALBUQUERQUE HEIGHTS............. 75 52 69 50 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 77 48 71 47 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 78 46 71 43 / 0 0 5 5 LOS LUNAS....................... 79 45 72 43 / 0 0 0 5 RIO RANCHO...................... 77 48 69 47 / 0 5 5 5 SOCORRO......................... 81 48 76 48 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 71 49 66 43 / 0 5 5 5 TIJERAS......................... 71 48 67 43 / 0 5 5 5 MORIARTY/ESTANCIA............... 74 42 68 42 / 0 0 5 5 CLINES CORNERS.................. 72 46 66 43 / 0 0 5 5 GRAN QUIVIRA.................... 75 50 71 48 / 0 0 5 5 CARRIZOZO....................... 78 52 74 51 / 0 0 5 5 RUIDOSO......................... 74 48 70 47 / 0 0 5 5 CAPULIN......................... 77 46 69 35 / 0 0 0 10 RATON........................... 79 41 72 38 / 0 0 0 10 SPRINGER........................ 80 40 73 36 / 0 0 5 5 LAS VEGAS....................... 74 45 68 40 / 0 0 5 5 CLAYTON......................... 80 54 76 36 / 0 0 0 5 ROY............................. 80 46 72 37 / 0 0 0 5 CONCHAS......................... 84 50 79 47 / 0 0 0 5 SANTA ROSA...................... 85 53 79 49 / 0 0 0 5 TUCUMCARI....................... 86 51 82 46 / 0 0 0 5 CLOVIS.......................... 82 53 82 48 / 0 0 0 5 PORTALES........................ 83 52 83 51 / 0 0 0 5 FORT SUMNER..................... 84 55 83 52 / 0 0 0 5 ROSWELL......................... 87 54 87 56 / 0 0 0 5 PICACHO......................... 84 51 81 50 / 0 0 0 5 ELK............................. 78 49 76 49 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104. && GUYER
Hazardous weather outlook, Oct 23, 5:10 AM MDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 AM MDT SUN OCT 23 2011 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 510 AM MDT SUN OCT 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL IMPACT CENTRAL AND NORTHERN NEW MEXICO WEDNESDAY INTO THURSDAY. THE POTENTIAL EXISTS FOR MODERATE TO LOCALLY HEAVY SNOWFALL ACCUMULATIONS OVER THE NORTHERN HIGH TERRAIN...ADJACENT NORTHEAST HIGHLANDS AND PLAINS WEDNESDAY NIGHT INTO THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 17
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:13 PM MDT | Freeze Watch | ABQ | 37 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.